Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Heres my situation summed up>> I have been getting persistant acne since 7th grade went on accutane 4 years ago.. im 22 now and for the past 6 months ive been breaking out worse and worse again. My derm put me on doxy i took it from october to the end of january and my skin was clear but not completely clear and then for some reason a month ago i stopped taking the doxy pills and now my acne is full force back... i went to my derm and he is making me take doxy, klaron topical, and yasmin birth control for 2 months before he will put me on accutane. I have been doing what he said for a 1 week and i am getting 2-3 new painful pimples a day... i called him impatiently and said i wanted to make an appt for bloodwork and accutane and he said no i have to wait.

My acne is not horrible.. its just persistant.. everyday a new one comes and its so depressing. I feel like my life is going down the drain because i just want to hide in the house all day. I am so focused on my skin i cant even think about school or working (which ive been slacking) I feel so guilty to be letting my acne take control of my life but it has. My family and friends dont understand me because they all have perfect skin.. they think i am over reacting but the truth is.. im not going to be happy until i have perfect skin too...

My dilema is>> should i stick this yasmin, doxy, klaron thing out? (so far its been a week) or should i just go to another derm and beg for accutane? Any advice would be great... I think it would help me feel better :|

THANKS

Share this post


Link to post
Share on other sites

Chances are, when you stop the yasmin, your skin will break out and secondly two months

on the yasmin is not going to do much for clearing your skin. It takes between 3-6 months

to see any improvement. You could see another derm for a second opinion, they should

give you another course knowing that you've taken one 4 years ago.

Share this post


Link to post
Share on other sites

Well i called my old derm this morning and the receptionist told me that none of the derms prescribe accutane so thats not going to work. I have another appt. with my current derm on friday and i know hes going to think im psycho but im going to ask him again for it. The thing is my acne is not bad.. i dont have any on my chest or back and the only part of my face that is breaking out is my left side.. but i know its persistant and never going to end... ugggghhh!! maybe i should start crying when i go to see him... but then he might think im depressed and then theres no way in hell he will give it to me....

ANY advice on what i should tell him??

Share this post


Link to post
Share on other sites

Hey cutie! I just posted on your Doxy post, too, haha.

I'm 22 also! I just started breaking out last October for the first time in my life--I've always had perfectly clear skin. And I definitely took it for granted. I, too, feel like my life is falling apart a little more every day. Acne is so frustrating and depressing.

I would be hesitant to go on Accutane. I know a ton of people here trumpet it as the ultimate solution, but I'm skeptical. I've heard report after report of crazy side effects and birth defects in babies born by accident while the mother is on Accutane. It all sounds terrible.

There is an initial breakout stage when you first start Doxy, which could be why you're breaking out again after getting clearer every month since you started it last year. Keep with it! And ask your dermo about Retin-A.

Share this post


Link to post
Share on other sites

Why does your derm want you to be on the antibiotics and yasmin 2 months before accutane? The antibiotics could improve your skin in that time, but the Yasmin won't have helped at all. It seems a really weird request.

Share this post


Link to post
Share on other sites

I would be hesitant to go on Accutane. I know a ton of people here trumpet it as the ultimate solution, but I'm skeptical. I've heard report after report of crazy side effects and birth defects in babies born by accident while the mother is on Accutane. It all sounds terrible.

Well duh, it does say not to get pregnant on accutane, why do you think they make women take a pregnancy test every month and the whole iPledge thing. Other than that the side effects really aren't that bad as everyone makes them out to be.

Share this post


Link to post
Share on other sites

I know the side effects are not really that bad thats why ive been annoying my derm to give it to me.. I wrote him a letter trying to persuade him to give it to me and i have an appt with him tomorrow so well see what he says.. meanwhile i have life 5 huge whiteheads on my left side of my face and im not touching them.. so he can see how bad i look... ill let him pop em tomorrow :cry:

Share this post


Link to post
Share on other sites

I would be hesitant to go on Accutane. I know a ton of people here trumpet it as the ultimate solution, but I'm skeptical. I've heard report after report of crazy side effects and birth defects in babies born by accident while the mother is on Accutane. It all sounds terrible.

Well duh, it does say not to get pregnant on accutane, why do you think they make women take a pregnancy test every month and the whole iPledge thing. Other than that the side effects really aren't that bad as everyone makes them out to be.

Obviously you need to be on the pill while on accutane. BUT your are protected from pregnancy the first day you take your pill as long as you start it on the first day of your period. So the TWO MONTHS of Yasmin does not make sense. It will not help her acne because it is not long enough, but it is unnecessary for birth control. I repeat, why does your derm want you to use Yasmin for two months prior to accutane?

Share this post


Link to post
Share on other sites

Ok so just got home from my derm appt. I didnt get accutane :cry: butttt he said that if in a month i dont get better hell give it to me. He just wants to see if this other stuff will work which i do kind of agree with him.... plus hes a great derm so i trust him. What he has me doing right now is doxy in the morning (150mg), klaron lotion twice a day, yasmin birth control at night, and rentinA/differin at night.

I am going to do this religiously for exactly 1 month and if no improvment then i am back on accutane. At least I have hope in the future :pray: But for now there is nothing more i can do so i might as well just get on with my life... i dont think hiding in my house is going to improve my acne.. it will just make me depressed so everyone wish me luck :razz:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×